|PML and medications
May 10, 2011
i do not know weather i am posting the question in the right segment but it was the only place which i could find to post my question i was diagnosed hiv+ive in 2008 with severe neurological complication PML. immediately i started on antiretrovirals. after 5 months i started getting frequent seizures. i consulted a neurologist and he asked me to take 500mg levera 3 times a day. i also consulted a hiv expert and he said that the seizures would subside as cd4 would increase. the seizures subsided after 1 year even after i continued to take levera and frisium. it subsided when my cd4 reached 500 but my neurologist insisted that i should continue it as the seizures may restart. i stopped taking levera 8 months back and had no problem of seizures even after stopping it. i again went to neurologist and told him that the hiv expert has told me that the seizures are related to cd4 count but he did not agreed to it and asked me to get an mri done again to see weather the frontal lesions responsible for seizures have disappeared or not. i want to know that do the destroyed myelin producing cells of cortical region are formed again in the course of time. should i start taking levera again? i am confused as to what to do? plz help me.
| Response from Dr. Frascino
I would follow the advice of the neurologist. Get the MRI and restart the anti-seizure medication. Also, ask your neurologist to speak directly with your HIV physician specialist. You shouldn't be caught between two conflicting medical opinions. The neurologist and the HIV specialist should discuss your specific situation and devise a treatment recommendation they both concur with.
You can read more about PML in the archives of this forum and elsewhere on this site.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Purple Spots A Symptom Of Acute HIV Infection?
- Tingling In Feet Worried It Could Be Ars
- Burning Red Spots After Masturbation Worried I Have HIV
- Fatigue After Handjob Worried I Have HIV
- Itchy Skin After Unprotected Vaginal Sex Sign Of HIV AIDS
- Oral Ulcers After Touching Precum Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.